MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-SPR-B0, STQ4-RCV-A0
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported erosion.Infection was not confirmed.However, antibiotics were prescribed, an explant procedure was performed on (b)(6), 2023, and new leads were implanted.The patient is doing well and restarted therapy on (b)(6), 2023.
 
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location, not performing x-rays following the implant procedure to confirm the device placement, implanting a damaged stimulator, patient undergoing an mri procedure, implanting the stimulator after the expiration date, not prepping the skin with antiseptic solution, not irrigating the site with antibiotic solution before closure, multiple tunneling and the patient not attending the post-op visit have been ruled out as potential causes.A curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the erosion is unknown.Therefore, conclusion has been selected as no problem/fault found.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, capa is not required. surgical issue rates will continue to be tracked and trended.
 
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location, not performing x-rays following the implant procedure to confirm the device placement, implanting a damaged stimulator, patient undergoing an mri procedure, implanting the stimulator after the expiration date, not prepping the skin with antiseptic solution, not irrigating the site with antibiotic solution before closure, multiple tunneling attempts and the patient not attending their post-op visit have been ruled out as potential causes.A curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the erosion is unknown.The investigation findings do not lead to a clear conclusion about the cause of the reported issue.Therefore, conclusion has been selected as unable to determine root cause.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, capa is not required. surgical issue rates will continue to be tracked and trended.Updated per fda capa(b)(4)correction 2.
 
Event or Problem Description
The patient reported erosion.Infection was not confirmed.However, antibiotics were prescribed, an explant procedure was performed on september 21, 2023, and new leads were implanted.The patient is doing well and restarted therapy on october 10, 2023.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key17952493
Report Number3010676138-2023-00214
Device Sequence Number7754622
Product Code GZF
UDI-Device Identifier00818225020495
UDI-Public(01)00818225020495(17)230601(01)00818225020464(17)231201(21)2B14270-52
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/01/2023
Device Model NumberSTQ4-SPR-B0, STQ4-RCV-A0
Device Lot NumberSWO210618, SWO211209A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale